×

zbMATH — the first resource for mathematics

\(\ell\)-adic GKZ hypergeometric sheaves and exponential sums. (English) Zbl 1368.14032
Summary: To a torus action on a complex vector space, Gelfand, Kapranov and Zelevinsky [I. M. Gel’fand et al., Funct. Anal. Appl. 23, No. 2, 94–106 (1989; Zbl 0721.33006); translation from Funkts. Anal. Prilozh. 23, No. 2, 12–26 (1989)] introduced a system of differential equations, called the GKZ hypergeometric system. Its solutions are GKZ hypergeometric functions. We study the \(\ell\)-adic counterpart of the GKZ hypergeometric system, which we call the \(\ell\)-adic GKZ hypergeometric sheaf. It is an object in the derived category of \(\ell\)-adic sheaves on the affine space over a finite field. Traces of Frobenius on stalks of this object at rational points of the affine space define the hypergeometric functions over the finite field introduced by I. M. Gelfand and M. I. Graev [Dokl. Math. 64, No. 3, 732–737 (2001; Zbl 1059.33019); translation from Dokl. Akad. Nauk, Ross. Akad. Nauk 381, No. 6, 732–737 (2001)]. We prove that the \(\ell\)-adic GKZ hypergeometric sheaf is perverse, calculate its rank, and prove that it is irreducible under the non-resonance condition. We also study the weight filtration of the GKZ hypergeometric sheaf, determine its lisse locus, and apply our result to the study of weights of twisted exponential sums.

MSC:
14F20 Étale and other Grothendieck topologies and (co)homologies
11T23 Exponential sums
14G15 Finite ground fields in algebraic geometry
33C70 Other hypergeometric functions and integrals in several variables
11L03 Trigonometric and exponential sums (general theory)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Adolphson, A., Hypergeometric functions and rings generated by monomials, Duke Math. J., 73, 269-290, (1994) · Zbl 0804.33013
[2] Adolphson, A.; Sperber, S., Exponential sums and Newton polyhedra, cohomology and estimates, Ann. of Math., 130, 367-406, (1989) · Zbl 0723.14017
[3] Adolphson, A.; Sperber, S., Exponential sums on \(\mathbf{G}_m^n\), Invent. Math., 101, 63-79, (1990) · Zbl 0764.11037
[4] Adolphson, A.; Sperber, S., Twisted exponential sums and Newton polyhedra, J. Reine Angew. Math., 443, 151-177, (1993) · Zbl 0853.11067
[5] Beilinson, A.; Bernstein, J.; Deligne, P., Faisceaux pervers, (Analyse et Topologie sur les Espace Singuliers (I), Astérisque, vol. 100, (1980)) · Zbl 0536.14011
[6] Cox, D.; Little, J.; Schenck, H., Toric varieties, Grad. Stud. Math., vol. 124, (2011), Amer. Math. Soc. · Zbl 1223.14001
[7] Deligne, P., La conjecture de Weil II, Publ. Math. Inst. Hautes Études Sci., 52, 313-428, (1981)
[8] Deligne, P., Cohomologie étale (SGA \(4 \frac{1}{2}\)), Lecture Notes in Math., vol. 569, (1977), Springer-Verlag
[9] Denef, J.; Loeser, F., Weight of exponential sums, intersection cohomology and Newton polyhedra, Invent. Math., 106, 275-294, (1991) · Zbl 0763.14025
[10] Fu, L., Weight of twisted exponential sums, Math. Z., 262, 449-472, (2009) · Zbl 1197.14019
[11] Fulton, W., Introduction to toric varieties, Ann. of Math. Stud., vol. 131, (1993), Princeton University Press
[12] Gabber, O.; Loeser, F., Faisceaux pervers -adiques sur un tore, Duke Math. J., 83, 501-606, (1996) · Zbl 0896.14009
[13] Gelfand, I. M.; Graev, M. I., Hypergeometric functions over finite fields, Dokl. Math., 64, 402-406, (2001), English translation · Zbl 1059.33019
[14] Gelfand, I. M.; Graev, M. I.; Retakh, V. S., General hypergeometric systems of equations and series of hypergeometric type, Russian Math. Surveys, 47, 1-88, (1992), English translation · Zbl 0792.39006
[15] Gelfand, I. M.; Graev, M. I.; Retakh, V. S., Hypergeometric functions over an arbitrary field, Russian Math. Surveys, 59, 831-905, (2004), English translation · Zbl 1073.33010
[16] Gelfand, I. M.; Zelevinsky, A. V.; Kapranov, M. M., Hypergeometric functions and toric varieties, Funct. Anal. Appl., Funct. Anal. Appl., 27, 295-106, (1995), English translation
[17] Gelfand, I. M.; Kapranov, M. M.; Zelevinsky, A. V., Generalized Euler integrals and A-hypergeometric functions, Adv. Math., 84, 255-271, (1990) · Zbl 0741.33011
[18] Gelfand, I. M.; Zelevinsky, A. V.; Kapranov, M. M.; Zelevinsky, A. V., Discrimants, resultants and multidimensional determinants, (1994), Birkhäuser Boston · Zbl 0827.14036
[19] Grothendieck, A., Cohomologie -adique et fonctions L (SGA 5), Lecture Notes in Math., vol. 589, (1977), Springer-Verlag
[20] Hotta, R., Equivariant D-modules, (1998)
[21] Katz, N., Exponential sums and differential equations, Ann. of Math. Stud., vol. 124, (1990), Princeton University Press · Zbl 0731.14008
[22] Katz, N.; Laumon, G., Transformation de Fourier et majoration de sommes exponentielles, Publ. Math. Inst. Hautes Études Sci., 62, 361-418, (1985) · Zbl 0603.14015
[23] Khovanskii, Newton polyhedra and the genus of complete intersections, Funct. Anal. Appl., 12, 38-46, (1978), English translation
[24] Laumon, G., Transformation de Fourier, constantes d’équations fontionnelles, et conjecture de Weil, Publ. Math. Inst. Hautes Études Sci., 65, 131-210, (1987) · Zbl 0641.14009
[25] Loeser, F., Faisceaux pervers, transformation de Mellin et déterminants, Mém. Soc. Math. Fr., 66, 1-105, (1996) · Zbl 0886.14005
[26] Stanley, R., Generalized H-vectors, intersection cohomology of toric varieties, and related results, (Nagata, N.; Matsumura, H., Commutative Algebra and Combinatorics, Adv. Stud. Pure Math., vol. 11, (1987), North-Holland Amsterdam, New York), 187-213
[27] Terasoma, T., Hodge and Tate conjectures for hypergeometric sheaves
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.